Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have inflammation in testicles. Have burning during urination, itching around pubic area. Noticed smelly and cloudy urine. Antibiotics?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hey Doc I have had inflammation in my testicles for over 3 years now I have cured it each time w a course of cipro ... The last two occurrences haven't been the same or easy to cure . The first episode was inflammation in both testicles burning while urination, itching around the pupic area smell n cloudy weak urine but this time I was have a pain in my right testicle which I never had before , I was tested for stds across the board and everything was negative as usual and I was give 1 dosage of Zithro and I think some cipro again and all the pain and symptoms cleared up ! Well four months later I had random oral sex again and everything came back so I was prescribed a z pack of 5 days and nothing happened I also been on augmentin for 2 week and the symptoms seemed to clear up again before having oral sex w my gf and the pain symptoms came back so I was told to go back on cipro from my urologist and doxycycline for three weeks this hasn't helped I have been having a throbbing pain in and out of my testicle and a lil groin n back pain . I have an appointment to get a 4 glass stamey smears glass culture test but I am told that after all of these antibiotics it will probably be negative . So my question is what do I do ? Do I try another antibiotic ? Like bactrim or levoflaxicin ? This really worrying me cause I feel like the symptoms may be getting worse and I know their has to be a resistant bacteria in my prostate some where ?
Posted Tue, 15 Oct 2013 in Men's Health
Answered by Dr. G.Srinivasan 2 hours later
Brief Answer:
Bactrim is worth the attempt

Detailed Answer:
Welcome to the forum.
I took time to go through your history.
It shows that some significant infection is hiding somewhere, which is usually in the prostate.
So a course of Bactrim is worthwhile.
Best regards
Above answer was peer-reviewed by
Follow-up: Have inflammation in testicles. Have burning during urination, itching around pubic area. Noticed smelly and cloudy urine. Antibiotics? 2 hours later
Hey Doc I have been on bactrim for 3 weeks now and right away I felt improvement less pain less frequently but I still have the pain in and out of the scrotum mostly the right testicle the inflammation of my testicles has decreased a lot but it seems to flare up a little after masturbation how long do you think I should continue bactrim ds for ? I have a appointment to get a e.p.s next Wednesday but I was told after all the antibiotics I have taken that most likely nothing will show up. so they will think this is abacterial prostatitis which I know it's from a bacteria . Is there any antibiotics I could recommend to my urologist that would be strong enough to eradicate this ? Because he said he honestly don't know how to treat this .
Answered by Dr. G.Srinivasan 1 hour later
Brief Answer:
honest answer by your doc-antibiotics for 6 weeks.

Detailed Answer:
Welcome back.
Bacterial prostatitis can be treated with antibiotics, but not abacterial, as there is no known infection. It is however difficult to differentiate and it is one of exclusion.
Abacterial prostatitis is a difficult condition to treat and can involve medications and non pharmaceutical approach as well.
Medications that could help are laxatives, skeletal muscle relaxants, NSAIDs. However a course of antibiotics upto 6 weeks is recommended to eradicate low grade past infection.
Non pharmaceutical approach include warm bath, cranberry juice extract.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor